Patient :Hi. So my boyfriends condom broke about 4 weeks ago. I am not on birth control. So I took plan b the next day. It made me bleed for about 4 days very heavily. After that everything was normal until about a week ago my boobs started getting sore, I got bloated, and I have a weird faint pressure/cramp in my abdominal area. Also I'm peeing 5 times a day which isn't normal usually I go maybe twice a day. i took a pregnancy test and it was negative but I know it'd also be too soon to tell. Could this all just possibly be the effects of the plan b?
Symptoms: Bloating, mild cramping, breast tenderness, urinating frequently, very moody
Plan B is an ECP. An emergency pill or ECP is a birth control pill that can prevent pregnancy after an unprotected intercourse. People sometimes call it the "morning after pill." But you don't have to wait until the morning after sex to take it. In fact, ECP is more effective the sooner you take it. It is a one-dose regimen: you take one pill.The pill contains 1.5 milligrams of levonorgestrel, which is used in lower doses in many birth control pills.
Such emergency contraceptive pills containing Levonorgestrel are hormonal pills and thus the may cause changes in the hormonal system of the body. This may cause unscheduled vaginal bleeding giving rise to irregular menstrual pattern. The recommended window for protection is 72 hours.
The other symptoms that you experience are diverse in nature and may be related to other medical problems. For example, frequency of urination is commonly seen in urinary infections. Please see a doctor for relief.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.